MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER
Model Number 90186
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during an endovascular procedure there was resistance when the subject stent retriever was advanced through the microcatheter and when the physician tried to return the pusherwire, the subject stent retriever broke.There was a surgical delay of unknown duration due to the event.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.No other information is available.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the retriever core wire was seen to be broken approx.168.5cm from the proximal end.The retriever coils were seen to be damaged.The retriever core wire was seen to be kinked/bend.The retriever shaped section was intact.The insertion tool was not returned.During functional inspection, the retriever coil was stretched during the analyses to reveal the core wire breaking point.Functional inspection for 'retriever difficult/unable to go through catheter shaft' could not be carried out due to the damage noted to the device.During sem (scanning electron microscopy) rd (research & development team) analysis, saw handling damage around the edge, especially in proximal end of the fracture.The fracture belongs to ductile overload failure under bending load condition.Cracks initiated at two locations at compression side.Saw evidence of hydrogen embrittlement at the edge near the initiation locations.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported events retriever fracture/broken during use and retriever difficult/unable to go through catheter shaft could not be confirmed; however, the analysis results are consistent with the reported event.Additional information was received indicating that the device was prepared for use as per the directions for use, no damage noted to the packaging prior to opening the packaging, device was confirmed to be in good condition during preparation/prior to use on the patient, and continuous flush set up and maintained throughout the clinical procedure.In addition, the trevo xp retriever was used with a non-stryker microcatheter and experienced big friction in microcatheter, which may have contributed to the reported event.An assignable cause of procedural factors will be assigned to the as reported 'retriever fractured/broken during use' and 'retriever difficult/unable to go through catheter shaft', and the as analyzed code 'retriever core wire broken during use', 'retriever coils damaged' and 'retriever core wire kinked' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.D4 expiration date - added.There are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual testing as well as functional testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information was received indicating that the device was prepared for use as per the directions for use, no damage noted to the packaging prior to opening the packaging, device was confirmed to be in good condition during preparation/prior to use on the patient, and continuous flush set up and maintained throughout the clinical procedure.In addition, the subject stent retriever was used with a non-stryker microcatheter and experienced big friction in mc, which may have contributed to the reported event.An assignable cause of procedural factors will be assigned to the as reported 'retriever fractured/broken during use' and 'retriever difficult/unable to go through catheter shaft', as this issue appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
TREVO XP PROVUE 6MM X 25MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15890985
Report Number3012931345-2022-00216
Device Sequence Number15125828
Product Code NRY
UDI-Device Identifier00815742001860
UDI-Public00815742001860
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K143077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model Number90186
Device Catalogue Number90186
Device Lot Number0000114054
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer01/03/2023
03/06/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date01/20/2023
03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SELECT PROWLER MICROCATHETER (CERENOVUS)
Patient SexUnknown